Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

High BP, fluctuating highly. On atenolol, metoprolol. Done lung scan. What does this mean?

I am a 26 yo female was taking prazosin and atenolol for high bp (pih or pre e)have stopped the prazosin and reduced the atenolol to 25 mg for a week then 12.5mg for a week however I have been getting hr fluctuations sometimes as high as 120 resting, I spoke with my renal doc and he told me to take metoprolol tartrate 25mg twice daily my bp is back to normal and ive had heart ultrasound multiple ecg and 24hr holter as well as nuclear lung scan and renal ultrasound all tests come back normal should I take the metoprolol or not as my heart rate today is steady at 75-80bpm could the previous increases be due to reducing the atenolol?
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Atenolol is a drug that originally was intended to be a once a day medication. Nevertheless, in young patients with good kidney function (probably you), then the maximum duration of effect tends to be less than 24 hours, usually around 18 hours, so there could be likely a period of the day when you are not covered (particularly night time if you take the drug early in the morning). Your physician has recommended metoprolol tartrate TWICE a day, which is the usual dosing for hypertension. Your heart rate appears at goal, between 60 and 80 bpm.

Hope this helps.

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Sat, 20 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor